Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Chemotherapy done. Developed pus filled bumps on lower legs. No pain or itching. Worrisome

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
My husband just finished his first round of chemotherapy a few days ago, he has now developed a rash on his lower legs. It started as dark red slightly raised bumps on his right leg. Now the bumps on his right leg are filling with puss and he is starting to develop the rash on his left leg as well. They do not hurt or itch. None of the doctor's we've seen can tell us what they are.
Posted Tue, 26 Mar 2013 in Skin Hair and Nails
Answered by Dr. Nsah Bernard 41 minutes later

Thanks for posting your query,
I am pleased to be able to assist you with your worry.
After looking at the image, the rashes can described (primary lesions) are diffused erythematous/red maculo-pustular (red macular and centralized pustular rashes). Given that they occurred shortly after the chemotherapy, we could be tempted to assume or conclude that they maybe as a result of the chemo (side effect maybe). But looking at the rashes, they look like Pityrosporum folliculitis usually caused by gram-positive cocci and culture could also reveal pseudomonas (both being infectious bacteria). Treating with topical antibiotics or steroid and maybe additional oral antibiotics can do away with it. I suggest consultation with a dermatologist to confirm the cause and the fact that it is predisposition to chemotherapy.

Hope this was useful and wish you the best
Dr. Bernard
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor